[Skip to Navigation]
Article
August 1964

Psoriasis, Ultraviolet Light, and Chloroquine

Author Affiliations

NEW ORLEANS

From the Department of Dermatology, Louisiana State University School of Medicine.

Arch Dermatol. 1964;90(2):211-216. doi:10.1001/archderm.1964.01600020079020
Abstract

Previous studies indicated that psoriasis, in the majority of instances, would be aggravated by the use of antimalarial drugs. In the present study nine patients with psoriasis received chloroquine daily for periods ranging from 6 to 13 weeks, and none experienced an exacerbation of their psoriasis. Fourteen patients with psoriasis were studied to determine their response to ultraviolet light. In ten of these subjects, an abnormally long exposure to ultraviolet light was necessary to produce a minimal erythema or sunburn response. In six of these patients the minimal erythema dose time decreased by 30 seconds or more during the time chloroquine was administered. The relation of psoriasis, light sensitivity, and chloroquine metabolism is discussed.

Add or change institution
×